Alert archive / Georgia / Heat Advisories in 2012

Heat Advisory 4, NWS Atlanta, GA

July 26, 201249 counties in Georgia

NWS Atlanta, GA issued this heat advisory at Jul 26, 2012, 4:14 AM EDT for 49 counties in Georgia. It took effect at Jul 26, 2012, 11:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jul 26, 2012, 4:14 AM EDT (08:14 UTC)
In effect from
Jul 26, 2012, 11:00 AM EDT
Expired
Jul 26, 2012, 9:00 PM EDT
In force
10 hr
Issued by
NWS Atlanta, GA
All 49 counties

Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Chattahoochee County, GA, Clarke County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Greene County, GA, Hancock County, GA, Houston County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Laurens County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Muscogee County, GA, Oconee County, GA, Oglethorpe County, GA, Peach County, GA, Pulaski County, GA, Putnam County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Upson County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 14 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 904 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
904 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
2008 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

290 
WWUS72 KFFC 260814
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
414 AM EDT THU JUL 26 2012

GAZ027-036>039-049>051-059>062-069-071>076-079>086-089>098-
102>113-261615-
/O.NEW.KFFC.HT.Y.0004.120726T1500Z-120727T0100Z/
MADISON-CLARKE-OCONEE-OGLETHORPE-WILKES-MORGAN-GREENE-TALIAFERRO-
JASPER-PUTNAM-HANCOCK-WARREN-UPSON-MONROE-JONES-BALDWIN-
WASHINGTON-GLASCOCK-JEFFERSON-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...ATHENS...MILLEDGEVILLE...MACON...
SWAINSBORO...COLUMBUS...WARNER ROBINS...DUBLIN...LUMPKIN...
AMERICUS...CORDELE...VIDALIA
414 AM EDT THU JUL 26 2012

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM EDT
THIS EVENING.

* LOCATIONS...MUCH OF MIDDLE AND EAST CENTRAL GEORGIA...GENERALLY
  SOUTH OF A COLUMBUS TO FORSYTH TO ATHENS LINE.

* HEAT INDEX VALUES...105 TO 110 DEGREES.

* IMPACTS...CONSECUTIVE DAYS OF EXCESSIVE HEAT CAN HAVE A 
  CUMULATIVE EFFECT ON THE HUMAN BODY. HEAT OF THIS MAGNITUDE 
  AND DURATION CAN TRIGGER HEAT-RELATED ILLNESSES SUCH AS HEAT 
  EXHAUSTION OR EVEN HEAT STROKE. NEVER LEAVE CHILDREN OR PETS 
  UNATTENDED IN A CAR...EVEN WITH THE WINDOWS ROLLED DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS EXPECTED.
THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE
HEAT INDEX READINGS OF AT LEAST 105 DEGREES. DO NOT LEAVE CHILDREN
OR PETS IN VEHICLES. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-
CONDITIONED ROOM AND STAY OUT OF DIRECT SUNSHINE. REMEMBER...THE
ELDERLY...VERY YOUNG...AND PEOPLE WITH HEART CONDITIONS ARE MOST
AT RISK IN EXTREME HEAT. FRIENDS... RELATIVES...AND NEIGHBORS
SHOULD CHECK ON INDIVIDUALS WHO MAY BE AT RISK.

&&

$$
2 follow-up statements
736 
WWUS72 KFFC 261525
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1125 AM EDT THU JUL 26 2012

GAZ027-036>039-049>051-059>062-069-071>076-079>086-089>098-
102>113-262330-
/O.CON.KFFC.HT.Y.0004.000000T0000Z-120727T0100Z/
MADISON-CLARKE-OCONEE-OGLETHORPE-WILKES-MORGAN-GREENE-TALIAFERRO-
JASPER-PUTNAM-HANCOCK-WARREN-UPSON-MONROE-JONES-BALDWIN-
WASHINGTON-GLASCOCK-JEFFERSON-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...ATHENS...MILLEDGEVILLE...MACON...
SWAINSBORO...COLUMBUS...WARNER ROBINS...DUBLIN...LUMPKIN...
AMERICUS...CORDELE...VIDALIA
1125 AM EDT THU JUL 26 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING...

* LOCATIONS...MUCH OF MIDDLE AND EAST CENTRAL GEORGIA... GENERALLY
  ALONG AND SOUTH OF A COLUMBUS TO FORSYTH TO ATHENS LINE.

* HEAT INDEX VALUES...105 TO 110 DEGREES. 

* IMPACTS...CONSECUTIVE DAYS OF EXCESSIVE HEAT CAN HAVE A 
  CUMULATIVE EFFECT ON THE HUMAN BODY. HEAT OF THIS MAGNITUDE 
  AND DURATION CAN TRIGGER HEAT-RELATED ILLNESSES SUCH AS HEAT 
  EXHAUSTION OR EVEN HEAT STROKE. NEVER LEAVE CHILDREN OR PETS 
  UNATTENDED IN A CAR...EVEN WITH THE WINDOWS ROLLED DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES. DO NOT
LEAVE CHILDREN OR PETS IN VEHICLES. DRINK PLENTY OF FLUIDS...STAY
IN AN AIR- CONDITIONED ROOM AND STAY OUT OF DIRECT SUNSHINE.
REMEMBER...THE ELDERLY...VERY YOUNG...AND PEOPLE WITH HEART
CONDITIONS ARE MOST AT RISK IN EXTREME HEAT. FRIENDS...
RELATIVES...AND NEIGHBORS SHOULD CHECK ON INDIVIDUALS WHO MAY BE
AT RISK.

&&

$$
421 
WWUS72 KFFC 262000
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 PM EDT THU JUL 26 2012

GAZ027-036>039-049>051-059>062-069-071>076-079>086-089>098-
102>113-270100-
/O.CON.KFFC.HT.Y.0004.000000T0000Z-120727T0100Z/
MADISON-CLARKE-OCONEE-OGLETHORPE-WILKES-MORGAN-GREENE-TALIAFERRO-
JASPER-PUTNAM-HANCOCK-WARREN-UPSON-MONROE-JONES-BALDWIN-
WASHINGTON-GLASCOCK-JEFFERSON-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...ATHENS...MILLEDGEVILLE...MACON...
SWAINSBORO...COLUMBUS...WARNER ROBINS...DUBLIN...LUMPKIN...
AMERICUS...CORDELE...VIDALIA
400 PM EDT THU JUL 26 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING...

* LOCATIONS...MUCH OF MIDDLE AND EAST CENTRAL GEORGIA... 
  GENERALLY ALONG AND SOUTH OF A COLUMBUS TO FORSYTH TO ATHENS 
  LINE. 

* HEAT INDEX VALUES...105 TO 110 DEGREES.

* IMPACTS...CONSECUTIVE DAYS OF EXCESSIVE HEAT CAN HAVE A 
  CUMULATIVE EFFECT ON THE HUMAN BODY. HEAT OF THIS MAGNITUDE 
  AND DURATION CAN TRIGGER HEAT-RELATED ILLNESSES SUCH AS HEAT 
  EXHAUSTION OR EVEN HEAT STROKE. NEVER LEAVE CHILDREN OR PETS 
  UNATTENDED IN A CAR...EVEN WITH THE WINDOWS ROLLED DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES. DO NOT
LEAVE CHILDREN OR PETS IN VEHICLES. DRINK PLENTY OF FLUIDS...STAY
IN AN AIR- CONDITIONED ROOM AND STAY OUT OF DIRECT SUNSHINE.
REMEMBER...THE ELDERLY...VERY YOUNG...AND PEOPLE WITH HEART
CONDITIONS ARE MOST AT RISK IN EXTREME HEAT. FRIENDS...
RELATIVES...AND NEIGHBORS SHOULD CHECK ON INDIVIDUALS WHO MAY BE
AT RISK.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this heat advisory went out at Jul 26, 1:54 AM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jul 26, 1:54 AM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
154 AM EDT THU JUL 26 2012

.UPDATE...
WILL BE ISSUING A HEAT ADVISORY FOR MUCH OF MIDDLE AND EASTCENTRAL
GA FOR LATE THIS MORNING THROUGH MID EVENING. MORE DISCUSSION WILL
FOLLOW.

SNELSON

.PREV DISCUSSION... /ISSUED 948 PM EDT WED JUL 25 2012/

UPDATE...
ONLY A FEW SHOWERS LINGER AROUND THE CSG AREA AND WILL THEREFORE
REMOVE ALL POPS EXCEPT FOR CSG AREA AND TAKE OUT ALL THUNDER. NO
OTHER CHANGES PLANNED.

SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
/ISSUED AT 337 PM EDT WED JUL 25 2012/
MAIN FORECAST CONCERN IS HEAT TODAY AND THURSDAY ALONG WITH
CONVECTION DEVELOPMENT BOTH AFTERNOONS. CURRENT TEMPS HAVE BEEN
RIGHT ON TRACK WITH FORECAST AND AREAS IN THE SOUTH ARE IN LINE FOR
REACHING HEAT ADVISORY CRITERIA...THEREFORE WILL CONTINUE CURRENT
PRODUCT. GENERALLY WENT WITH BLEND OF MAV AND MET SOLUTIONS FOR
TEMPS INTO TOMORROW NIGHT. AREAS IN THE EAST CENTRAL AND SOUTHEAST
PORTIONS LOOK TO AGAIN REACH OVERNIGHT MIN TEMPS OF AT LEAST 75
DEGREES AND PEAK HEAT INDICES OF AT LEAST 105 DEGREES TOMORROW. FOR
850 MB TEMPS...THE GFS HAS SIMILAR VALUES TO SLIGHTLY WARMER FOR
THURSDAY AFTERNOON WHILE THE NAM GOES SLIGHTLY COOLER PARTICULARLY
IN THE SOUTHWEST PORTION. THIS IS LIKELY DUE TO A SLUG OF TROPICAL
MOISTURE AND ASSOCIATED CLOUD COVER PROGGED TO ADVECT NORTHWARD INTO
THE AREA FROM THE NE GULF COAST. ATTM IT APPEARS THAT EXTENDING THE
CURRENT HEAT ADVISORY INTO THURSDAY EARLY EVENING FOR THE EAST
CENTRAL AND SOUTHEAST PORTIONS WOULD BE REASONABLE WITH PERHAPS
TRIMMING OUT THE SOUTHWEST. THIS DECISION WILL BE BEST MADE LATER
THIS AFTERNOON INTO EARLY EVENING SO AS TO PREVENT CONFUSION WITH
CURRENT PRODUCT... THEREFORE PLEASE STAY TUNED TO FUTURE UPDATES.

THE OUTFLOW FROM MCS REMNANTS ACROSS THE CAROLINAS EARLIER TODAY HAS
SERVED MOSTLY TO STABILIZE THE ENVIRONMENT ACROSS THE EASTERN
PORTION OF THE AREA. THE SOUTHERN AND WESTERN PERIPHERIES OF THIS
FEATURE MAY FOCUS DEVELOPMENT LATER TODAY...HOWEVER THE HRRR DOES
NOT BUY INTO THIS MUCH AND JUST HAS THE MAIN DEVELOPMENT IN THE
SOUTHWEST. CURRENT VIS SATELLITE IMAGERY HAS SHOWN SOME CU FIELD
ENHANCEMENTS WITH THE ASSOCIATED OUTFLOW AND PERHAPS WEAK GRAVITY
WAVES... BUT EARLY SHOWER AND THUNDERSTORM DEVELOPMENT HAS BEEN
CLOSER TO THE SW PORTION OF THE AREA. HAVE THEREFORE GONE WITH
HIGHER CHANCE POPS IN THE SW TAPERING TO SLIGHT POPS IN THE NW.
MLCAPE VALUES OF 2500-3500 J/KG...WEAK VERTICAL WIND SHEAR...AND PW
VALUES OF 1.8-2.0 INCHES WILL ALLOW FOR THE MAIN STORM THREATS BEING
STRONG WINDS...HEAVY RAINFALL...FREQUENT LIGHTNING...AND SMALL HAIL.
ISOLATED SEVERE STORMS ARE POSSIBLE AS WELL... ESPECIALLY IN THE
SOUTHWEST WHERE SPC ALSO HAS A SLIGHT RISK ISSUED.

WITH THE UPPER RIDGE AXIS OVER THE GREAT LAKES PROGGED TO DAMPEN OUT
AND BREAK DOWN...THE ASSOCIATED NW FLOW ALOFT EXTENDING INTO THE
CAROLINAS SHOULD WEAKEN AND BECOME MORE ZONAL BY 12Z THURSDAY. THE
COMBINATION OF A WEAK LEE SFC TROUGH AND ENHANCED MOISTURE FROM THE
ADVECTION OF THE AFOREMENTIONED TROPICAL PLUME IN THE NE GULF WILL
ALLOW FOR THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS AGAIN IN THE
SOUTH ON THURSDAY. GUIDANCE IS IN GOOD AGREEMENT WITH A DEVELOPING
UPPER TROUGH APPROACHING THE NORTHERN PORTION OF THE AREA BY LATE
THURSDAY NIGHT...ALONG WITH AN ASSOCIATED SFC FRONT. THIS MAY
INCREASE PRECIP POTENTIAL IN THE NORTHERN PORTION THURSDAY NIGHT
INTO FRIDAY.

03

LONG TERM /FRIDAY THROUGH WEDNESDAY/...
/ISSUED AT 337 PM EDT WED JUL 25 2012/
HAVE MADE NO CHANGES TO THE LONG TERM. MODELS CONSISTED IN SHOWING
A FRONTAL BOUNDARY SINKING INTO THE CWA SATURDAY INTO SUNDAY.
NORTH GA MAY BE DRY SATURDAY NIGHT INTO SUNDAY NIGHT BUT MOISTURE
RETURNS BY THE FIRST OF THE WEEK.

41

PREVIOUS DISCUSSION/ISSUED 421 AM WED JUL 25 2012/
HIGH PRESSURE RIDGE OVER THE AREA WEAKENS AND SINKS SOUTH IN THE
SHORT TERM. BY FRI...THE RIDGE AXIS IS OVER FL AND THE GULF AND AN
APPROACHING COLD FRONT IS MOVING SOUTH OUT OF THE UPPER MS RIVER
VALLEY. THIS RIDGE STILL DOMINATES THE WEATHER PATTERN THROUGH THE
END OF THE WORK WEEK KEEPING NORTH AND CENTRAL GA IN MOIST WEST TO
SOUTHWESTERLY FLOW. PRECIPITABLE WATER VALUES STILL SHOWING NEAR
1.5 TO 1.8 INCH SO HEAVY RAIN WILL STILL BE A CONCERN...AT LEAST
THROUGH FRI. DIURNALLY DRIVEN THUNDERSTORMS WILL CONTINUE THROUGH
FRIDAY...BUT THEN THINGS BEGIN TO CHANGE SAT. A DEEP CLOSED LOW
CENTER TRACKS EAST ACROSS THE GREAT LAKES STATES AND INTO THE NEW
ENGLAND STATES THU...WITH ITS ASSOCIATED COLD FRONT MOVING
SOUTHWARD. THIS FRONT MOVES INTO NORTH GA BY 00Z SAT AND CONTINUES
MOVING SOUTHWARD INTO NORTH FL BY 12Z-18Z SUN. THIS FRONT BRINGS
IN A MUCH DRIER AIRMASS AND COOLER TEMPS FOR THE STATE SUN. HAVE
BACKED OFF ON POPS FOR SUN TO JUST ISOLATED TSRA MAINLY FOR
CENTRAL GA. MOISTURE DOES INCREASE AGAIN MON/TUE SO WILL KEEP
ISO/SCT SHRA/TSRA BACK IN THE FORECAST MON/TUE.

01

CLIMATE...

RECORDS FOR 07-26

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     103 2010     80 1904     76 2005     56 1911
                                        1936
   KATL      98 1901     78 1890     77 2005     59 1911
   KCSG      99 2010     82 1954     79 1983     66 1948
   KMCN     100 2010     80 1957     78 2005     60 1911
                1993

&&

.AVIATION...
06Z UPDATE...
MAIN CONCERN TODAY WILL BE EXPECTED COVERAGE OF TSRA. SIMILAR
PATTERN TODAY AS YESTERDAY. EXPECT TSRA TO DEVELOP AROUND 19-20Z
OVER SRN GA AND DRIFT NORTH. BETTER CHC AGAIN IN MIDDLE AND
WESTCENTRAL GA THAN IN THE NORTH. COVERAGE OF TSRA AGAIN WILL
BE AROUND 30 PCT...WILL CONTINUE PROB30 AT ALL AIRPORTS BUT MAY
NEED TEMPO AT KCSG ADN POSSIBLY KMCN IF CONFIDENCE CONTINUES TO
INCREASE. NW WINDS WILL SHIFT TO SW AT MOST AIRPORTS AROUND
18-19Z. MAY SEE ONE OR TWO HOURS OF GUSTS TO AROUND 20KTS IN THE
AFTERNOON...ESP AT KATL.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM CONFIDENCE ON TSRA LIKELIHOOD.
HIGH CONFIDENCE ON ALL OTHER ELEMENTS.

SNELSON

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          98  74  98  73 /  20  20  30  20
ATLANTA         96  75  94  74 /  30  20  40  20
BLAIRSVILLE     91  69  90  68 /  20  20  50  40
CARTERSVILLE    96  73  94  69 /  20  20  50  30
COLUMBUS        95  75  93  76 /  40  30  40  20
GAINESVILLE     93  74  94  73 /  20  20  40  30
MACON           96  74  97  74 /  40  30  30  20
ROME            97  73  94  69 /  20  20  50  30
PEACHTREE CITY  95  73  94  70 /  30  20  40  20
VIDALIA        100  77  97  77 /  30  20  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SNELSON
LONG TERM....01
AVIATION...SNELSON
Hazardous weather outlook, Jul 25, 7:03 PM EDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
703 PM EDT WED JUL 25 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-262315-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
703 PM EDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...
ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS CENTRAL GEORGIA THIS
EVENING.

.SYNOPSIS...
BROAD UPPER LEVEL HIGH PRESSURE RIDGE OVER THE SOUTHERN STATES
WILL CONTINUE TO WEAKEN THROUGH THE END OF THE WEEK. A SURFACE
TROUGH WILL BECOME ENHANCED OVER THE NORTH AND CENTRAL GEORGIA
AREA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING
WINDS...FREQUENT LIGHTNING AND HEAVY RAIN. THE MOST LIKELY TIME
FOR THUNDERSTORMS WILL BE THROUGH 10 PM.

.DISCUSSION...
SCATTERED THUNDERSTORMS WILL CONTINUE AS CAPES HOLD IN THE 2000 TO
3500 RANGE. THIS IS ENOUGH ENERGY FOR A FEW STORMS TO REACH SEVERE
LEVELS...MAINLY SOUTH OF A LINE FROM HAMILTON...TO JACKSON...TO
WASHINGTON. THE STORMS WILL DIMINISH IN COVERAGE AND INTENSITY
AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY
DURING THE AFTERNOON AND EVENING HOURS. A FEW OF THESE STORMS
COULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 4:18 PM EDTSpecial Weather StatementFFCTreutlen27 min
Jul 26, 4:55 PM EDTSpecial Weather StatementFFCWebster35 min
Jul 26, 5:20 PM EDTSpecial Weather StatementFFCCrawford25 min
Jul 26, 6:01 PM EDTSpecial Weather StatementFFCMuscogee29 min
Jul 26, 6:02 PM EDTSpecial Weather StatementFFCTalbot28 min
Jul 26, 6:11 PM EDTSevere Thunderstorm WarningFFCTalbot, Taylor34 min
Jul 26, 6:27 PM EDTSpecial Weather StatementFFCMeriwether33 min
Jul 26, 6:30 PM EDTSpecial Weather StatementFFCChattahoochee30 min
Jul 26, 6:38 PM EDTSevere Thunderstorm WarningFFCTaylor52 min
Jul 26, 6:53 PM EDTSpecial Weather StatementFFCStewart37 min
Jul 26, 6:56 PM EDTSpecial Weather StatementFFCUpson34 min
Jul 26, 7:12 PM EDTSpecial Weather StatementFFCBibb33 min
Jul 26, 7:13 PM EDTSpecial Weather StatementFFCWilkinson32 min
Jul 26, 7:29 PM EDTSpecial Weather StatementFFCMonroe31 min
Jul 26, 7:34 PM EDTSpecial Weather StatementFFCStewart26 min
Jul 26, 7:46 PM EDTSpecial Weather StatementFFCMarion29 min
Jul 26, 7:53 PM EDTSpecial Weather StatementFFCBibb37 min

Nearby

Heat Advisories in Georgia, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.